MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device with the lens was returned in the blister tray in the carton.The plunger lock and the lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to the starting point of the loading area.The lens was slightly advanced forward inside the lens loading area.The leading haptic was ahead of the optic.The trailing haptic was folded toward the optic with the distal haptic tip placed on the optic surface.The plunger was removed from the device and evaluated.There was no damage observed to the plunger.The plunger was reinserted into the device with no difficulties observed.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause for the reported complaint cannot be determined.The lens only slightly advanced, still in the loading area.The trailing haptic was folded toward the optic with the distal haptic tip placed onto the optic.There appeared to have been adequate viscoelastic added into the device.Upon return, the plunger was retracted to the starting point of the loading area.It is not possible to confirm the position of the plunger in relation to the lens prior to the retraction of the plunger.The plunger was removed and evaluated.There was no damage observed to the plunger.The plunger was reinserted into the device with no difficulties.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An inventory coordinator reported that during intraocular lens implant procedure, the plunger would not engage.There was patient contact with the product.No information was provided related to patient harm.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17074258
Report Number1119421-2023-01056
Device Sequence Number6130236
Product Code HQL
UDI-Device Identifier00380652395250
UDI-Public00380652395250
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model NumberACU0T0
Device Lot Number15505405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Patient Age78 YR
Patient SexMale